Ask a doctor

Dysport Reaction Normal/transient?

My patient who I have routinely treated with Botox for 5 years decided to try Dysport for the rebate this time. I am a big fan of Dysport as I have never had any adverse reactions reported from its use. She called in a panic with c/o " facial fullness, warm face, dry throat, sinus heaviness" ....I advised her to take NSAID as directed as well as Claritin and will follow up with her tomorrow. I also reported it to Medicis adverse rx 1-800 line. Any other suggestions?

Doctor Answers (3)

Reactions from Dysport

+1

Thank you for your question. I would definitely follow up with the patient to be sure her symptoms don't worsen. Seek advice from Medicis regarding this type of reaction and see if it has been reported before. If symptoms worsen, tell patient to seek medical attention immediately. A trial of prednisone taper may be worthwhile if effects don't resolve in the case of an allergic reaction. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

?Dysport reaction

+1

May just be poor timing but I suppose an "allergic" reaction is possible. Did you do anything else that day? Use any numbing cream? I think that I would have done just as you did. 

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Dysport reaction - milk protein allergy?

+1

The only thing I can think is that maybe she has an allergy to milk protein? I've never seen this, but it is in the literature and people with an allergy to milk protein are advised not to use Dysport. This isn't like lactose intolerance, though, it's specifically milk protein. Check with her on that, and that might be the issue!

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.